Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
162 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes difficulty in walking when on TB medication?

Hi, My husband is taking medicine for TB from last 3 months and he is now complaining pain in his back and thighs. Though Dr. told that TB infection is very minimal now he feels difficulty in walking just because of pain in thigh. Is this a side effect of TB or we have to consult further.
Tue, 3 Sep 2019
Report Abuse
Question is related to
Diseases and Conditions ,  
Treatment/Therapy
Internal Medicine Specialist 's  Response
Hello,

It is quite possible that he is also having TB spine.It may not be out of place to take X-ray Thoraco-lumbar spine AP & Lateral view to rule out Caries spine.

An anti-tubercular drug such as INH, Ethionamide, Cycloserine can also cause peripheral neuritis.

Vitamin B6 or Pyridoxine (50–100 mg/d) is routinely advised to limit neuropathic side effects.

Newer Anti-tubercular drug Amikacin and Kanamycin has also neurotoxicity.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Tushar Kanti Biswas, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

helo doc my friend is suffering from tb , he is taking medicine from 5month , doc advised him to take medicine for 9 months, his dose was myrin p...

Recent questions on  Tuberculosis

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...i have mdr tb in bone. I am taking kanamycin...

doctor1 MD

Hello. I had Tuberculosis from travelling in 2008 and was treated one year later in 2009 with the 6 month routine meds. Since then and post...

doctor1 MD

mysonis13yearsold,he issufferingfromabdominal tb ,heis under treatmenttb from5months.but he s wight inceases 1kg,but abdominalpain is dicreases.but...

doctor1 MD

Hi, My husband is taking medicine for TB from last 3 months and he is now complaining pain in his back and thighs. Though Dr. told that TB...

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause...